Alert archive / Texas / Small Craft Advisory for Windses in 2011
Small Craft Advisory for Winds 72, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Nov 16, 2011, 1:01 PM CST. It took effect at Nov 17, 2011, 12:44 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 1:01 PM CST (19:01 UTC)
- In effect from
- Nov 17, 2011, 12:44 AM CST
- Expired
- Nov 17, 2011, 6:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Nov 16, 11:53 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 16, 11:53 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1153 AM CST WED NOV 16 2011 .DISCUSSION...UPDATE FOR 18Z TAFS. && .AVIATION...PERSISTENT...LOCALLY DENSE FOG AT BRO FINALLY ERODED AROUND MID MORNING. NUMERICAL MODEL GUIDANCE IS SUGGESTING ANOTHER BOUT WITH FOG TONIGHT. NORTH WINDS WILL PICK UP BETWEEN MIDNIGHT AND DAWN HOWEVER...AS A COLD FRONT ARRIVES...PRECLUDING THE SAME FOG SEVERITY AS THIS MORNING. EXPECT LIGHT TO NIL FOG IN THE UPPER VALLEY TONIGHT...WITH A PERIOD OF BELOW MVFR VISIBILITY IN THE EXTREME LOWER VALLEY...AGAIN INCLUDING MAINLY BRO AND SPI...AND POSSIBLY HRL. MODERATE AND GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP AT OR JUST BEFORE SUN UP IN THE LOWER VALLEY THURSDAY MORNING...AND THE TIMING COULD MAKE A BIG DIFFERENCE IN VSBY. RAIN CHANCES AND CLOUDINESS WILL INCREASE IN THE SEVERAL HOURS AFTER THE FRONT ARRIVES AS LARGE SCALE AIR MASS LIFTING ENSUES... BUT ANY PRECIP AMOUNTS WILL BE SMALL. && .PREV DISCUSSION... /ISSUED 525 AM CST WED NOV 16 2011/ DISCUSSION...UPDATE FOR 12Z TAFS. AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE CLEAR SKIES WITH PATCHY FOG ACROSS THE LOWER RIO GRANDE VALLEY EARLY THIS MORNING. VISIBILITIES WERE NEAR 1 3/4SM WITH FOG AT KPIL TO NEAR 3SM WITH FOG AT KBRO. EXPECT MVFR TO IFR CONDITIONS WITH PATCHY FOG BEFORE 15Z. OTHERWISE...A SURFACE TROUGH WILL MOVE THROUGH THE AREA TODAY ALLOWING WINDS TO VEER TO THE SOUTHWEST AND WEST THIS AFTERNOON. EXPECT VFR CONDITIONS TO PREVAIL THROUGH EARLY THIS EVENING BEFORE PATCHY FOG DEVELOPS AHEAD OF A COLD FRONT MOVING THROUGH THE RIO GRANDE PLAINS LATE TONIGHT. PREV DISCUSSION... /ISSUED 351 AM CST WED NOV 16 2011/ SHORT TERM /TODAY THROUGH THURSDAY/...A SURFACE TROUGH ACROSS SOUTHWEST AND SOUTH CENTRAL TEXAS WILL MOVE TOWARDS THE UPPER TEXAS COAST THIS AFTERNOON ALLOWING WINDS TO VEER TO THE SOUTHWEST AND WEST. THIS SHOULD ALLOW TEMPERATURES TODAY TO REACH NEAR RECORD HIGH LEVELS BEFORE A COLD FRONT REACHES THE LOWER RIO GRANDE VALLEY LATE TONIGHT. COOLER AIR WILL ADVECT INTO THE AREA EARLY THURSDAY AND THIS WILL BRING AFTERNOON TEMPERATURES THURSDAY TO THE MIDDLE 70S. IN ADDITION...MOISTURE WILL POOL ACROSS THE LOWER TX COAST THURSDAY ALLOWING SOME ELEVATED RAIN SHOWERS TO DEVELOP AND PROVIDE A SLIGHT CHANCE OF RAIN ACROSS THE COASTAL SECTIONS. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE EXTENDED PERIOD WILL BE MARKED BY STEADY SOUTHEAST FLOW AT THE SFC AND BUILDING HIGH PRESSURE ALOFT ACROSS THE GULF. THIS WILL KEEP THE DEEP LLVL MOISTURE IN PLACE AREA WIDE...CAPPED BY DRY AIR. TEMPERATURES EACH DAY WILL RUN WELL ABOVE NORMAL...WITH HIGHS RUNNING 5 TO 10 DEGREES ABOVE NORMAL AND APPROACHING RECORD LEVELS EACH AFTERNOON. SOUTHWEST FLOW ALOFT WILL HELP DEVELOP WEAK SFC TROUGH RIGHT ALONG THE COAST...WHICH WILL FORM UP A WEAK STREAMER BOUNDARY. POP CHANCES WILL REMAIN LOW...AS NO UPPER LEVEL SUPPORT WILL BE AVAILABLE. NEXT MID LEVEL TROUGH IS EXPECTED TO SWEEP ACROSS BAJA CALIFORNIA AND SOMEWHERE THROUGH TEXAS LATE TUESDAY. LONG RANGE MODELS DO ATTEMPT TO PULL A FRONT THROUGH TEXAS ALONG WITH THIS TROUGH...BUT CURRENT SOLUTIONS DO NOT LOOK IMPRESSIVE FOR PASSAGE OR RAIN CHANCES YET. MARINE...TODAY THROUGH THURSDAY...SEAS WERE NEAR 4 FEET WITH SOUTH WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS WILL VEER TO THE WEST AS A SURFACE TROUGH OF LOW PRESSURE MOVES ACROSS THE UPPER TEXAS COAST THIS AFTERNOON. A COLD FRONT WILL THEN MOVE THROUGH THE COASTAL WATERS TONIGHT ALLOWING WINDS TO SHIFT TO THE NORTH AND INCREASE. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT AS A RESULT. STRONG NORTH TO NORTHEAST WINDS TONIGHT WILL GRADUALLY VEER TO THE NORTHEAST TUESDAY AS HIGH PRESSURE BUILDS INTO THE STATE. THURSDAY NIGHT THROUGH SUNDAY...GENERALLY BREEZY SOUTHEAST WINDS CAN BE EXPECTED EACH DAY THROUGH THE EXTENDED. WINDS WILL RUN 15 KNOTS OR BETTER...WITH SEAS REMAINING AGITATED AT 4 FEET OR HIGHER. SOME SMALL CRAFT ADVISORIES ARE POSSIBLE EACH DAY THIS WEEKEND. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/60/58
Hazardous weather outlook, Nov 16, 5:18 AM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 518 AM CST WED NOV 16 2011 TXZ248>257-171130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 518 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. FOG...SOME LOCALLY DENSE...WILL CONTINUE ACROSS PORTIONS OF CAMERON COUNTY THIS MORNING. A HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH RISK OF RIP CURRENTS AT LOCAL BEACHES WILL CONTINUE THURSDAY. AN ELEVATED RISK OF RIP CURRENTS WILL LIKELY CONTINUE FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 518 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE ACROSS THE COASTAL WATERS THURSDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST FRIDAY THROUGH THE REST OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Nov 16, 7:21 AM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 721 AM CST WED NOV 16 2011 TXZ255-257-161500- INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 721 AM CST WED NOV 16 2011 ...AREAS OF DENSE FOG PLAGUING EASTERN CAMERON COUNTY... THROUGH 9 AM...AREAS OF DENSE FOG WILL PERSIST OVER EASTERN CAMERON COUNTY REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE OR LESS IN THE BROWNSVILLE...LOS FRESNOS AND BAYVIEW AREAS. THESE AREAS OF DENSE FOG SHOULD BE PRETTY SHORT LIVED AND WILL START LIFTING AFTER SUNRISE TODAY IMPROVING STEADILY OVE THE NEXT ONE TO TWO HOURS. MORNING MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS... AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH 9 AM. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:01 PM CST | Small Craft Advisory | BRO | 44 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2011Every small craft advisory for winds in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.